MAUDE Adverse Event Report: LIVANOVA CANADA CORP MITROFLOW DLA AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP MITROFLOW DLA AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number DLA25
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Calcium Deposits/Calcification (1758)
Date of Event 11/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device disposition not presently known.
 
Event or Problem Description
A mitroflow dla was implanted on (b)(6) 2015.At discharge the patient's mean gradient was reported to be 9 mmhg with no central or paravalvular leak.At one-year follow-up on (b)(6) 2016, the mean gradient was 30 mmhg, and at two-year follow up on (b)(6) 2017, the mean gradient was 25 mmhg, with no central or paravalvular leak.On (b)(6) 2017 the valve was explanted due to structural valve deterioration.The valve was reportedly calcified.The patient was reported to have a systolic pulmonary arterial pressure was <50 mmhg prior to vale implant.Patient had pre-operative dyslipidemia.The patient was not at risk for patient prosthesis mismatch.The valve was reportedly explanted at an outlying hospital.Records of the explant were requested by the implanting site, but not received at the time of reporting.
 
Event or Problem Description
The manufacturer received confirmation that the reporting site did not receive any information about the device explant, which was performed by an outlying hospital.
 
Additional Manufacturer Narrative
The research department at the reporting site confirmed that the valve is not available for return and analysis because patient was not admitted in the same hospital where it had its implant, and no information was forwarded to them.The manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # dla25, s/n # (b)(4), as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a dla25 mitroflow aortic pericardial heart valve at the time of manufacture and release.Structural dysfunction is the major cause of failure for bioprosthetic heart valves.The principal underlying cause is cuspal calcification.It is possible that the patient's clinical condition and risk factors (pre-operative dyslipidemia) contributed to the reported event; however, as limited information was received and the device was not available for analysis, the root cause of the event cannot be determined.

Brand Name
MITROFLOW DLA AORTIC PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP
5005 north fraser way
burnaby, bc V5J5M 1
CA  V5J5M1
MDR Report Key7714776
Report Number3004478276-2018-00254
Device Sequence Number19099058
Product Code LWR
UDI-Device Identifier00896208000184
UDI-Public(01)00896208000184(240)DLA25(17)161231
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2016
Device Model NumberDLA25
Device Catalogue NumberDLA25
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/26/2018
Supplement Date Received by Manufacturer08/22/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight85